Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 15, NWS Pocatello, ID

May 19, 2009

NWS Pocatello, ID issued this wind advisory at May 19, 2009, 1:33 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 19, 2009, 1:33 PM MDT (19:33 UTC)
Expired
May 19, 2009, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 191933
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MDT TUE MAY 19 2009

IDZ020-200300-
/O.NEW.KPIH.WI.Y.0015.090519T1933Z-090520T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
133 PM MDT TUE MAY 19 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHWEST WINDS HAVE DEVELOPED TODAY AHEAD OF A COLD FRONT.
SUSTAINED WINDS OF 25 TO 35 MPH ARE FORECAST TO CONTINUE WITH
GUSTS AROUND 45 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW
ADVISORY CRITERIA THIS EVENING...BUT IT WILL REMAIN WINDY OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-200300-
/O.CON.KPIH.LW.Y.0001.000000T0000Z-090520T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
133 PM MDT TUE MAY 19 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

WINDS ARE EXPECTED TO REMAIN GUSTY THIS AFTERNOON ACROSS THE LOWER
SNAKE PLAIN IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM.
SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED...WITH GUSTS
TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
000 
WWUS75 KPIH 192114
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
314 PM MDT TUE MAY 19 2009

IDZ032-200300-
/O.EXA.KPIH.WI.Y.0015.000000T0000Z-090520T0300Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
314 PM MDT TUE MAY 19 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHWEST WINDS HAVE DEVELOPED TODAY AHEAD OF A COLD
FRONT. SUSTAINED WINDS OF 25 TO 35 MPH ARE FORECAST TO CONTINUE
WITH GUSTS NEAR 50 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW
ADVISORY CRITERIA THIS EVENING...BUT IT WILL REMAIN WINDY
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-200300-
/O.CON.KPIH.WI.Y.0015.000000T0000Z-090520T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
314 PM MDT TUE MAY 19 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG SOUTHWEST WINDS HAVE DEVELOPED TODAY AHEAD OF A COLD
FRONT. SUSTAINED WINDS OF 25 TO 35 MPH ARE FORECAST TO CONTINUE
WITH GUSTS NEAR 50 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW
ADVISORY CRITERIA THIS EVENING...BUT IT WILL REMAIN WINDY
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-200300-
/O.CON.KPIH.LW.Y.0001.000000T0000Z-090520T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
314 PM MDT TUE MAY 19 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

WINDS ARE EXPECTED TO REMAIN GUSTY THIS AFTERNOON ACROSS THE
LOWER SNAKE PLAIN IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM.
SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED...WITH
GUSTS TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS75 KPIH 200303
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
903 PM MDT TUE MAY 19 2009

IDZ020-032-200415-
/O.EXP.KPIH.WI.Y.0015.000000T0000Z-090520T0300Z/
UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO...
CHALLIS...MACKAY
903 PM MDT TUE MAY 19 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

IDZ021-200415-
/O.EXP.KPIH.LW.Y.0001.000000T0000Z-090520T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
903 PM MDT TUE MAY 19 2009

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 19, 1:23 PM MDT, 10 minutes earlier.

Area forecast discussion, May 19, 1:23 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
123 PM MDT TUE MAY 19 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY. UPPER TROUGH APPROACHING
FROM THE WEST PER WV SAT IMAGERY THIS AFTERNOON. SFC COLD FRONT
EXTENDS FROM SOUTH CENTRAL MONTANA TOWARD RENO. MOISTURE PLUME
AHEAD OF TROUGH AND FRONT EXTENDS THROUGH FCST AREA WITH PLENTY
OF MID LEVEL CONVECTIVE DEVELOPMENT ACROSS THE REGION PER VIS SAT
IMAGERY AND RADAR. 12Z NAM CONTINUES TO PRODUCE HIGH INSTABILITY
ACROSS PORTIONS OF EASTERN IDAHO THIS AFTERNOON AND EVENING...AND
HAVE CONTINUED THREAT OF THUNDERSTORMS AHEAD OF FRONTAL PASSAGE
THROUGH THE EVENING. GIVEN INVERTED-V PROFILE AND EXCELLENT SPEED
SHEAR ALOFT HAVE ADDED GUSTY WIND WORDING TO THUNDERSTORMS FOR
TODAY. ONCE FRONT DROPS THROUGH REGION OVERNIGHT EXPECT PRECIP
CHANCES TO LARGE END WITH PUSH OF DRIER AIR MASS INTO REGION. THUS
LOWERED POPS WEDNESDAY THROUGH THURSDAY. SLIGHTLY COOLER
TEMPERATURES EXPECTED AS WELL. WINDS A CONCERN OVERNIGHT TONIGHT
AND INTO MID-DAY WEDNESDAY WITH TIGHT SFC GRADIENT AND MID-LEVEL
SUPPORT...ESPECIALLY THROUGH SNAKE PLAIN. MESONET SHOWS WIND
SPEEDS JUST AT ADVISORY CRITERIA IN UPPER SNAKE PLAIN AND WILL
ISSUE A WIND ADVISORY FOR REMAINDER OF THIS AFTERNOON TO COVER. DMH

.LONG TERM...FRI NIGHT THROUGH NEXT TUE NIGHT.  ECMWF CONTINUES
GENERALLY WETTER THAN GFS...WITH QUITE A DISPARITY.  HAVE OPTED FOR
NEAR CLIMATIC POPS.  GFS EVEN DRIER WITH WARMER TEMPERATURES EARLY
ON COMPARED TO YESTERDAYS MODEL RUN.  HOWEVER...CLOSER TO CLIMATIC
NORMALS FOR SUN ONWARD AS LONGWAVE UPPER LEVEL RIDGING MOVES TO THE
EAST OF THE FORECAST AREA...OPENING THE DOOR TO MORE MOISTURE AND
PRECIPITATION FROM THE PACIFIC.  MUCH OF ANY PRECIPITATION WILL
LIKELY BE CONVECTIVE AND SPOTTY IN NATURE. NO ORGANIZED TROUGH IS
EXPECTED TO DEVELOP DURING THIS PERIOD AND CROSS THROUGH SOUTHERN
IDAHO.  MESSICK

&&

.AVIATION...ISOLATED TO SCATTERED SHOWERS ALREADY MOVING THROUGH AND
PRODUCING WIND OF 25G35KT.  FURTHER INSTABILITY SHOULD LEAD TO -TSRA
FORMATION...THEN IT IS JUST A MATTER OF IF THEY CAN GET CLOSE
ENOUGH.  MODERATE TO STRONG INSTABILITY PRETTY MUCH OVER FOR
AIRDROME LOCATIONS BY 20/06Z...WITH CLEARING BY MORNING.  EXPECT
MUCH LIGHT WIND...AND ONLY A FEW CU AND COME CIRRIFORM CEILINGS ON
WED.  MESSICK

&&

.HYDROLOGY...HENRYS FORK RIVER STILL EXPECTED TO SEE HIGH FLOWS
LATER THIS WEEK THOUGH FORECASTS HAVE DECREASED WITH TIME. RIVER
STATEMENT STILL IN PLACE TO COVER BANKFULL CONDITIONS BUT FLOODING
IS NOT EXPECTED AT THIS TIME. DMH/TL

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ020.

&&
Hazardous weather outlook, May 19, 4:08 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MDT TUE MAY 19 2009

IDZ017>025-031-032-201015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
408 AM MDT TUE MAY 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS EASTERN IDAHO TODAY IN ADVANCE OF A COLD FRONT.
SOME OF THESE THUNDERSTORMS MAY BE STRONG AND COULD PRODUCE STRONG
WINDS AND SMALL HAIL. THE FRONT WILL PUSH THROUGH THE REGION THIS
AFTERNOON AND EVENING AND IS EXPECTED TO BRING GUSTY WINDS THROUGH
THE OVERNIGHT HOURS. SHOWERS WILL DIMINISH IN COVERAGE THROUGH THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERSISTENT WARM TEMPERATURES HAS SPEED UP SNOW MELT ACROSS EASTERN
IDAHO. AS A RESULT...HIGH WATER LEVELS ARE FORECAST ON SOME
WATERWAYS. THE AREA OF MOST CONCERN IS THE HENRYS FORK RIVER
AROUND ST ANTHONY AND REXBURG. THE LATEST FORECASTS HAVE THE RIVER
RISING ABOVE BANKFULL TO JUST BELOW FLOOD STAGE AT REXBURG
TONIGHT...BEFORE FALLING BELOW BANKFULL ON FRIDAY. PLEASE STAY
ABREAST OF THE LATEST WEATHER AND RIVER FORECASTS...ESPECIALLY FOR
THOSE GETTING AN EARLY START ON THE MEMORIAL DAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:40 AM MDTLake Wind AdvisoryPIH17 hr

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.